Our team of medical experts are ready to help

Your questions answered


S asked...

Mirena coil removed

My wife has recently had her Mirena coil removed and since then things have changed, her behaviour is out of character and she says her feelings for me have changed and wants to separate. This just isn't her at all and she does suffer with anxiety but I feel like she is now suffering with depression and all these hormone imbalance is affecting her. Is there someone we can talk to for help?

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The answer

Depressed mood/depression, nervousness and decreased libido are the listed psychiatric disorders that are known to affect between 1 in 10 to 1 in 100 of Mirena Coil users and therefore classified as common side effects. However, side effects are more common during the first months after the insertion, and tend to subside during prolonged use.

Upon removal of the Mirena coil, the estimated time taken for the active ingredient to completely eliminate from the body varies depending on individual users. According to evidence based data, the half-life can vary from 9 hours to 80 hours following removal. This means it can take up to 17 days following its removal for the entire active ingredient to be cleared from the system and any associated side effects to disappear.

We hope this is of some guidance to you.

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter